MAUDE Adverse Event Report: MEDTRONIC NV AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MEDTRONIC NV AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-10-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment for a internal carotid artery aneurysm, this coil would not detach with an instant detacher or using manual detachment method (breaking hypotube method; an alternative method presented in the instruction for use), but detached after several attempts.It was a recanalization case due to compaction for an unruptured cerebral aneurysm which was a little downward locating on the bifur cation of the origin of the right pca from ba-top.The size of the aneurysm was 11.5 mm in length and 8.5 mm in width.The neck was 7.9 mm.The vessel was moderately tortuous.Previously, a craniotomy clip procedure near the neck (origin of the right pca) of the same aneurysm had been performed and the clip(s) had existed there.In addition, coil embolization had also been performed inside the aneurysm and there was a small amount of coil remaining in the aneurysm wall.The physician punctured from the right femoral and placed 7f roadmaster in the origin of va.Then, delivered sl 10 for stent placement to the right pca, and held another sl 10 to place inside the aneurysm.The physician deployed atlas 3 × 21 from the previous sl 10 which was sent to the right pca first, and performed coil embolism with jeiling technique.The first coil target xl360soft 9*30 was placed, and then the same coil 8*30, 7*20 were placed in the middle to make a strong frame.After that, g3 complex 6*20, 6*20 were continued to place, then prime 3d 5*15 was delivered smoothly and detached without problems.The event occurred on the seventh coil prime3d 5*10.After placing the coil smoothly and advancing it to the reverse t-shaped line of the second marker part, the physician tried to detach by pulling the lever of the detacher, but the coil was pulled back and stuck to the pusher wire without detaching.The physician pulled the lever of the detacher several times, but still could not detach the coil.The physician broke the break indicator part and tried pulling the release wire inside a little bit, but the coil still stuck to the pusher without detaching.The physician suspected that the detach link (ball link) was caught in the retaining ring and was not disengaged.The physician pushed the pusher wire slowly 2-3 mm from the position of the reverse t, and pulled it back slowly again, then it was confirmed that it finally detached.Fortunately, the coil was able to detach in the state of being placed in the aneurysm without problem.There were no reports of patient injury in association with this event.After that, the physician used two prime 3d 4*12 consecutively, but only the 5*10 coil could not be detached although the same detacher was used.Ancillary device -7froadmaster, sl10, chikai14, atlas3*21, targetxl, prime3d, g3 complex.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MEDTRONIC NV
9775 toledo way
irvine CA 92618
MDR Report Key8241506
Report Number2029214-2019-00028
Device Sequence Number2154362
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot NumberA732103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR